Angioedema from recombinant TPA administration: Case report and pathophysiology review

Alison Foster-Goldman*, Danielle McCarthy

*Corresponding author for this work

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Angioedema is an uncommon, yet morbid, adverse reaction to recombinant tissue plasminogen activator (rtPA) administration for ischemic stroke. Orolingual edema may preclude completion of rtPA therapy and cause potential airway compromise. Few case reports and case series have examined the incidence of angioedema and anaphylaxis related to this common stroke therapy. We report a case of orolingual edema and bleeding in a patient who received rtPA for acute ischemic stroke who was concurrently on an angiotension-converting enzyme inhibitor and discuss the pathophysiology of this reaction.

Original languageEnglish (US)
Pages (from-to)691-693
Number of pages3
JournalAmerican journal of therapeutics
Volume20
Issue number6
DOIs
StatePublished - Jan 1 2013

Keywords

  • ACE-inhibitors and rt-PAinteraction
  • Angioedema
  • Orolingual edema
  • Rt-PA adverse reaction

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Angioedema from recombinant TPA administration: Case report and pathophysiology review'. Together they form a unique fingerprint.

  • Cite this